MAUDE Adverse Event Report: PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM

PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM
Model Number HP2000
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The aquabeam scope was returned for investigation of the reported event.Functional testing of the returned device confirmed the reported event.Examination of the distal tip under magnification showed signs of adhesive degradation and residual fluid inside the lens which was consistent with the functional testing.A review of the device history record (dhr) ab2000-b/ serial number (b)(6) , and aquabeam scope with lot number 72117/s0040 was conducted, which confirmed that there were no non-conformances, failures, discrepancies, or missed steps during the manufacturing process that could be related to the reported event.The review indicated that the system met all design and manufacturing specifications when released for distribution.The current user manual, um0104-00 rev.G aquabeam robotic system user manual, intl (ce), en was reviewed.Section 11.2.5 sterile: aquabeam handpiece and aquabeam scope setup.· verify the aquabeam scope visualization by viewing the image through the camera source port (the eyepiece).If any defect in the image is observed, check the cleanliness of the optical surfaces (distal and proximal lenses).The lens should appear smooth and shiny.Poor cleanliness of exterior surfaces can cause a foggy or cloudy image.Note: obtain a new aquabeam scope if proper visualization cannot be verified.The root cause of reported event was determined to be design-relate.The issue has been addressed as a part of procept's quality management system.Submission of this report does not constitute an admission that the manufacturer's product caused or contributed to the event.
 
Event or Problem Description
A male patient underwent an aquablation procedure for symptomatic benign prostatic hyperplasia (bph).Procept biorobotics corporation became aware that during the aquablation procedure, the aquabeam scope was unable to provide a clear visualization.Multiple troubleshooting steps were made to address the issue without avail.As a result, the surgeon decided to abort the aquablation procedure and converted to transurethral resection of the prostate (turp) surgery.There were no adverse health consequences to the patient due to this event.

Brand Name
AQUABEAM ROBOTIC SYSTEM
Common Device Name
FLUID JET REMOVAL SYSTEM
Manufacturer (Section D)
PROCEPT BIOROBOTICS CORPORATION
900 island drive
suite 101
redwood city CA 94065
Manufacturer (Section G)
PROCEPT BIOROBOTICS CORPORATION
900 island drive
suite 101
redwood city CA 94065
Manufacturer Contact
doria esquivel
900 island drive
suite 101
redwood city, CA 94065
6502327291
MDR Report Key17309931
Report Number3012977056-2023-00117
Device Sequence Number7185079
Product Code PZP
UDI-Device IdentifierB614HP20001
UDI-Public+B614HP20001/$$721C01646/16D20211014C
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
DEN170024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHP2000
Device Catalogue NumberAB2000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2023
Initial Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale